Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Expression of time almost periodic traveling wave solutions to a class of competition diffusion systems


Authors: Fang Li and Bendong Lou
Journal: Proc. Amer. Math. Soc. 146 (2018), 2163-2171
MSC (2010): Primary 35K57, 35C07, 35B15
DOI: https://doi.org/10.1090/proc/13923
Published electronically: January 16, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider a class of competition diffusion systems with time almost periodic coefficients. We show that any almost periodic traveling wave solution to such a system is given by a decomposition formula, that is, each component of the solution equals the product of the corresponding diffusion coefficient and the classical traveling wave solution (with a different time scale).


References [Enhancements On Off] (What's this?)

  • [1] Nicholas D. Alikakos, Peter W. Bates, and Xinfu Chen, Periodic traveling waves and locating oscillating patterns in multidimensional domains, Trans. Amer. Math. Soc. 351 (1999), no. 7, 2777-2805. MR 1467460, https://doi.org/10.1090/S0002-9947-99-02134-0
  • [2] Xiongxiong Bao and Zhi-Cheng Wang, Existence and stability of time periodic traveling waves for a periodic bistable Lotka-Volterra competition system, J. Differential Equations 255 (2013), no. 8, 2402-2435. MR 3082468, https://doi.org/10.1016/j.jde.2013.06.024
  • [3] Chiun-Chuan Chen, Li-Chang Hung, Masayasu Mimura, and Daishin Ueyama, Exact travelling wave solutions of three-species competition-diffusion systems, Discrete Contin. Dyn. Syst. Ser. B 17 (2012), no. 8, 2653-2669. MR 2959245, https://doi.org/10.3934/dcdsb.2012.17.2653
  • [4] Xiaojing Chen, Jifa Jiang, and Lei Niu, On Lotka-Volterra equations with identical minimal intrinsic growth rate, SIAM J. Appl. Dyn. Syst. 14 (2015), no. 3, 1558-1599. MR 3391975, https://doi.org/10.1137/15M1006878
  • [5] C. Conley and R. Gardner, An application of the generalized Morse index to travelling wave solutions of a competitive reaction-diffusion model, Indiana Univ. Math. J. 33 (1984), no. 3, 319-343. MR 740953, https://doi.org/10.1512/iumj.1984.33.33018
  • [6] R. Fisher, The wave of advance of advantageous genes, Ann. of Eugenic., 7 (1937), 355-369.
  • [7] Robert A. Gardner, Existence and stability of travelling wave solutions of competition models: a degree theoretic approach, J. Differential Equations 44 (1982), no. 3, 343-364. MR 661157, https://doi.org/10.1016/0022-0396(82)90001-8
  • [8] Jong-Shenq Guo and Chang-Hong Wu, Recent developments on wave propagation in 2-species competition systems, Discrete Contin. Dyn. Syst. Ser. B 17 (2012), no. 8, 2713-2724. MR 2959248, https://doi.org/10.3934/dcdsb.2012.17.2713
  • [9] François Hamel, Qualitative properties of monostable pulsating fronts: exponential decay and monotonicity, J. Math. Pures Appl. (9) 89 (2008), no. 4, 355-399 (English, with English and French summaries). MR 2401143, https://doi.org/10.1016/j.matpur.2007.12.005
  • [10] François Hamel and Lionel Roques, Uniqueness and stability properties of monostable pulsating fronts, J. Eur. Math. Soc. (JEMS) 13 (2011), no. 2, 345-390. MR 2746770, https://doi.org/10.4171/JEMS/256
  • [11] Yuzo Hosono, Singular perturbation analysis of travelling waves for diffusive Lotka-Volterra competition models, Numerical and applied mathematics, Part II (Paris, 1988) IMACS Ann. Comput. Appl. Math., vol. 1, Baltzer, Basel, 1989, pp. 687-692. MR 1066073
  • [12] Yukio Kan-on, Fisher wave fronts for the Lotka-Volterra competition model with diffusion, Nonlinear Anal. 28 (1997), no. 1, 145-164. MR 1416038, https://doi.org/10.1016/0362-546X(95)00142-I
  • [13] A. Kolmogorov, I. Petrovski, and N. Piskunov, A study of the diffusion equation with increase in the amount of substance, and its application to a biological problem, Bull. Moscow Univ. Math. Mech., 1 (1937), 1-25.
  • [14] Xing Liang, Yingfei Yi, and Xiao-Qiang Zhao, Spreading speeds and traveling waves for periodic evolution systems, J. Differential Equations 231 (2006), no. 1, 57-77. MR 2287877, https://doi.org/10.1016/j.jde.2006.04.010
  • [15] Jim Nolen and Jack Xin, Reaction-diffusion front speeds in spatially-temporally periodic shear flows, Multiscale Model. Simul. 1 (2003), no. 4, 554-570. MR 2029591, https://doi.org/10.1137/S1540345902420234
  • [16] James Nolen and Jack Xin, Existence of KPP type fronts in space-time periodic shear flows and a study of minimal speeds based on variational principle, Discrete Contin. Dyn. Syst. 13 (2005), no. 5, 1217-1234. MR 2166666, https://doi.org/10.3934/dcds.2005.13.1217
  • [17] Wenxian Shen, Travelling waves in time almost periodic structures governed by bistable nonlinearities. I. Stability and uniqueness, J. Differential Equations 159 (1999), no. 1, 1-54. MR 1726918, https://doi.org/10.1006/jdeq.1999.3651
  • [18] Wenxian Shen, Travelling waves in time almost periodic structures governed by bistable nonlinearities. II. Existence, J. Differential Equations 159 (1999), no. 1, 55-101. MR 1726919, https://doi.org/10.1006/jdeq.1999.3652
  • [19] Min Ming Tang and Paul C. Fife, Propagating fronts for competing species equations with diffusion, Arch. Rational Mech. Anal. 73 (1980), no. 1, 69-77. MR 555584, https://doi.org/10.1007/BF00283257
  • [20] Jan H. van Vuuren, The existence of travelling plane waves in a general class of competition-diffusion systems, IMA J. Appl. Math. 55 (1995), no. 2, 135-148. MR 1358463, https://doi.org/10.1093/imamat/55.2.135
  • [21] Guangyu Zhao and Shigui Ruan, Existence, uniqueness and asymptotic stability of time periodic traveling waves for a periodic Lotka-Volterra competition system with diffusion, J. Math. Pures Appl. (9) 95 (2011), no. 6, 627-671 (English, with English and French summaries). MR 2802895, https://doi.org/10.1016/j.matpur.2010.11.005

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35K57, 35C07, 35B15

Retrieve articles in all journals with MSC (2010): 35K57, 35C07, 35B15


Additional Information

Fang Li
Affiliation: Mathematics & Science College, Shanghai Normal University, Shanghai 200234, People’s Republic of China.
Email: lifwx@shnu.edu.cn

Bendong Lou
Affiliation: Mathematics & Science College, Shanghai Normal University, Shanghai 200234, People’s Republic of China.
Email: lou@shnu.edu.cn

DOI: https://doi.org/10.1090/proc/13923
Keywords: Competition diffusion system, almost periodic traveling wave solution, decomposition formula
Received by editor(s): May 8, 2017
Received by editor(s) in revised form: August 2, 2017
Published electronically: January 16, 2018
Additional Notes: Bendong Lou served as corresponding author.
This research was partly supported by NSFC (No. 11671262) and China Postdoctoral Science Foundation funded project.
Communicated by: Wenxian Shen
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society